30 yo female with OD

Subscribe to Resus

Get the latest updates on our Conferences PLUS our Webcasts and Education Newsletters. And it's FREE!

  • We respect your privacy
  • This field is for validation purposes and should be left unchanged.

Register Now:

Emcore
Learn More

Interpretation

The information we are given tells us that this is a probable overdose, but don’t be limited to just that. The important thing to pick up is that the patient is now hypotensive.

Rate: 120
Axis: Normal
P waves: Very difficult to see, although in aVF, there may be some there.
QRS: Widened, with abnormal deep Qs anteriorly- consider LBBB
ST-T:Peaked T waves
PR/QT Int: Prolonged QT

This is a broad complex, somewhat bizarre tachycardia with peaked T waves. Taken with the history, the main causes to consider are tricyclic overdose, or other Na channel blockers and hyperkalaemia.

This patient requires a resuscitation cubicle and monitoring. Bloods for BSL, K, renal function, (you can do a troponin, however unlikely in a 30 year old female).

Treat early- Bizarre ECG = Bicarbonate.

Early treatment of bicarb 1mmol/kg.

Beware as this patient is prone to seizures with the QRS prolongation present.

Consider early definitive airway management.

Posted in , ,

Dr Peter Kas

Emergency Physician, Educator. Key Interests: Resuscitation, Airway, Emergency Cardiology, Clinical Examination. Creator resus.com.au.

1 Comment

  1. cyber security in banking and finance on 09/10/2021 at 4:00 am

    936884 784839 Its hard to locate knowledgeable individuals on this subject, but you sound like you know what youre talking about! Thanks 464347

Leave a Comment